MAUDE Adverse Event Report: 3D SYSTEMS VSP SYSTEM; LEFORT MARKING GUIDE

3D SYSTEMS VSP SYSTEM; LEFORT MARKING GUIDE
Model Number LeFort Marking Guide
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Tooth Fracture (2428)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The surgeon indicated that the patient was in orthodontics requiring leverage using orthodontic wire and brackets to maintain the dental positioning.In this case, the orthodontic wire was cut after the intraoral scans had been taken on (b)(6) 2020 and prior to the surgery date.The surgeon indicated the observed tooth movement was likely to have occurred during this time causing a poor fit of the guides and splints.In light of this information and following the review of the correct preparation, planning, and design of this case, 3d systems has determined to not be at fault.
 
Event or Problem Description
Surgeon indicated that they were unable to fit the patient's left side anatomy into the 3d systems vsp system surgical splints, and that the 3d systems vsp system lefort marking guide guided their cut into the patient's cuspid tooth root.The surgeon informed 3d systems personnel that the injury was not serious and that only the dentin of the root had been nicked.The patient is healing well and the tooth root is expected to make a full recovery.Investigation indicated no 3d systems failure modes.

Brand Name
VSP SYSTEM
Common Device Name
LEFORT MARKING GUIDE
Manufacturer (Section D)
3D SYSTEMS
5381 south alkire circle
littleton, co
MDR Report Key10396978
Report Number1724955-2020-00002
Device Sequence Number3529012
Product Code DZJ
UDI-Device Identifier00816847020596
UDI-Public(01)00816847020596
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLeFort Marking Guide
Device Lot Number133326
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2020
Initial Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age17 YR